Skip to Content

Does the fentanyl patch require a certain amount of time before you feel the effects?

Responses (3)

rockingranny 15 Aug 2009

yes for me it took almost 24 hours.some feel it as soon as 12.for the best effects to be felt you need to try it for 3 changes of the patch or 9 days worth of use

Steelersfan1214 15 Aug 2009

Thank you for the quick response! I was beginning to wonder... I've tried so many meds with no success. Since it is such a potent patch I expected to feel something today ( my first day on the patch.) Wow, you're up late like me! Is it that you can not sleep through the pain as well?

rockingranny 15 Aug 2009

my pain is SLOWLY getting better but for me one of the side effects of the patch id insomnia.i have been on it for 2 weeks and get about 2 hours sleep a night.i am hoping it gets better.did you itch at all?it is very common and i still do a little bit but benadryl helps.i also have had to increase my dose from 50 to 75.it also has caused me to lose my desire to eat much.thats a good thing LOL i hope it works for you.living with cronic pain is the most awful thing to have to do

Steelersfan1214 15 Aug 2009

This insomnia is ridiculous! Maybe it's just me but all these opiates which are supposed to make you drowsy do just the opposite for me! I was on morphine 3 weeks ago and was bouncing off the walls all nite long. I can't sleep due to the pain OR medication. Yes, my patch site has been itchy. Unfortunately, that's the only thing I feel from it! I also understand your lack of appetite, kinda hard to enjoy ANYTHING while in soooo much pain

FIDDY 15 Aug 2009

I was started on the 50mcg patch this past Wed., and I was getting relief probably within 8-12 hours, but I was itching all over and also suffered with insomia. Much like you I too felt like I was bouncing off the walls. I can say that out of all the pain meds I've tryed the patch has been the best at relieving my pain... Good luck, hope it works for you too.

Steelersfan1214 15 Aug 2009

So far I have not noticed any pain relief and it's been 24hrs. I was so upset over not being able to sleep last nite that I took the patch off in frustration. Ok, so now I'm sleep deprived and still in pain! Are there any other pain patches that you know of?

FIDDY 15 Aug 2009

I'm new to the whole pain patch thing, but to my knowledge their are not. I can relate to how your feeling because I too took my patch off. I just put one back on today. I know that my doctor told me if the 50mcg wasn't giving me relief he'd increase it. I think they go up to 150mcg/hr. Being it's the weekend I know your probably stuck until Monday, but I suggest putting the patch back on and if their 50mcg try putting two on at different sites. That's just a suggestion, but I think if I was in your situation I'd do same thing. At this point what do you got to lose.

Steelersfan1214 15 Aug 2009

I think I need to possibly be on a higher dose than the 25mg. Or, just maybe, it's not going to help me at any dose. I'll at least give it another shot. I've read that people have taken Benadryl with it to help with the itching. This should help a little with the insomnia as well I hope. It's comforting to know there is someone who understands what I'm trying to go through! Thanks !

FIDDY 15 Aug 2009

Hi again.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions